Alert archive / New York / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 53, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Sep 24, 2001, 5:03 PM EDT for Oneida County, New York. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 24, 2001, 5:03 PM EDT (21:03 UTC)
- Expired
- Sep 24, 2001, 5:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Oneida County, NY
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
242 WUUS51 KBGM 242103 SVRBGM NYC065-242145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 503 PM EDT MON SEP 24 2001 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ONEIDA COUNTY IN CENTRAL NEW YORK. * UNTIL 545 PM EDT. * AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BLOSSVALE...OR ABOUT 4 MILES EAST OF CAMDEN...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BOONVILLE AT 530 PM EDT. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BINGHAMTON. LAT...LON 4331 7585 4318 7568 4376 7475 4396 7500
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 2:30 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Sep 24, 2:30 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 230 PM EDT MON SEP 24 2001 12Z RUN SHOWS MODELS COMING TO CONSENSUS WITH THE CURRENT EVENT. DEEPENING TROF MOVING OUT OF THE UPPER MIDWEST WILL CLOSE OFF OVER THE GREAT LAKES REGION AND DO THE SIT AND SPIN TO OUR WEST THROUGH THE FORECAST PERIOD. ASSOCIATED SFC LOW WILL MOVE OVER THE REGION TONIGHT AND THEN GET SUCKED BACK TO THE NW ON TUESDAY. VERY STRONG DYNAMICS WILL BE CENTERED ON THE CWA BY 00Z WITH STRONG UVV... Q-CONV...AND UPPER DIV DRIVING THE PCPN. THE SYSTEM ALSO HAS A DEEP MOISTURE FEED FROM THE GULF AND ATLANTIC. CURRENT RADARS SHOW HEAVIEST PCPN BISECTING THE REGION MORE OR LESS ALONG THE I81 CORRIDOR BUT AREAS TO THE EAST ARE STILL RELATIVELY DRY. THE CURRENT SITUATION HAS ENOUGH INGREDIENTS WARRANTS A FLASH FLOOD WATCH DESPITE THE RELATIVELY DRY ANTECEDENT CONDITIONS. THE HEAVIEST RAIN FROM NOW THROUGH MIDNIGHT WILL LIKELY BE FROM I81 EAST. THE MOST VULNERABLE AREAS ARE ACROSS THE CATSKILLS AND POCONOS BECAUSE THEY HAD A COUPLE OF INCHES OF RAIN DURING THE LAST EVENT. HOWEVER SIGNIFICANT PCPN THIS MORNING MAY HAVE BEEN ENOUGH TO PRIME THE WESTERN AREAS AND ADDITIONAL PCPN EXPECTED TONIGHT MAY BE ENOUGH TO CAUSE SOME PROBLEMS. WILL THERE FORE GO WITH FAA FOR THE ENTIRE CWA BUT DELINEATE I81 EAST AS THE PRIME THREAT AREA. WITH STRONG DYNAMICS EMBEDDED THUNDER IS A GOOD POSSIBILITY TONIGHT AND WITH GOOD WIND PROFILE SOME LOCALIZED WIND DAMAGE IS POSSIBLE IN THE STRONGER CELLS. DRY SLOT PROGGED TO DEVELOP AND MOVE INTO THE REGION AFTER MIDNIGHT. THE DRY SLOT WILL LINGER OVER THE AREA BEFORE SLOWLY SLIDING EAST AS ADDITIONAL SHORT WAVE ENERGY ROTATES AROUND THE LOW. BELIEVE TOMORROW AND TUESDAY NIGHT WILL BE MOSTLY DRY ASIDE FORM A FEW SPRINKLES BUT SOME WRAP AROUND SHOWERS MAY MAKE AN APPEARANCE AGAIN BY WEDNESDAY ACROSS THE WEST. MOS GUIDANCE SEEMS REASONABLE SO WILL STAY CLOSE. .BGM...FAA ALL ZONES TONIGHT. SPORER
In the hours before
Special weather statement, Sep 24, 3:53 PM EDT, 1 hour 10 minutes before
NYZ062-PAZ039-040-044-043-047-048-250200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 353 PM EDT MON SEP 24 2001 ...TORNADO WATCH IN EFFECT UNTIL 1000 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH EFFECTIVE UNTIL 1000 PM EDT FOR THE FOLLOWING COUNTIES: SULLIVAN NY... SUSQUEHANNA PA... WAYNE PA... LACKAWANNA PA... WYOMING PA... LUZERNE PA... PIKE PA... REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOS AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD WATCH FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. TUNE TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN BINGHAMTON. ONCE AGAIN A TORNADO WATCH IS IN EFFECT UNTIL 1000 PM EDT.
Nearby
Severe Thunderstorm Warnings in New York, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.